MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY

COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing a transjugular liver biopsy using a liver access and biopsy set.The hub broke and disconnected from the black catheter.The forces applied to the device and conditions surrounding the event are not known.A new catheter set was obtained and replacement catheter was used.There are no reported adverse patient consequences.No unintended section of the device remained within the patient.The product is reportedly available for evaluation; no device was received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, and specifications was conducted during the investigation.The visual inspection of the returned device confirmed that the hub was separated.A tear was observed measuring 3.5 cm from the distal tip of the device.No other damage was noted on the hub or catheter shaft.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6501395
Report Number1820334-2017-00630
Device Sequence Number13753465
Product Code FCG
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)191115(10)7446527
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLABS-100-J
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date05/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1